Patient :I'm a 16 year old girl and i found seen a white-ish lump in my stool. It wasn't too large and i've been getting them for a while, not every time I go to the toilet but every now and then. I have been taking iron tablets as i have severe iron deficiency anemia - they've been causing mild abdominal pains that can go away and come back but they're not as bad as they were when i first started taking them. I've also been feeling bloated after eating and constipated. Are these lumps anything to worry about? The rest of my stools are black due to the iron supplements.
Symptoms: Abdominal pain (aching, different areas of abdomen), bloating
Thank you for your question. The changes you have observed in your stool may be mucous. Your iron supplements may be causing irritation to your gastrointestinal tract therefore it is producing an excessive amount of mucus in response. Please notify your doctor regarding this to determine if you need to have your medication readjusted.
Thank you for consulting AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.